MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. PASSIVE BIOPSY NEEDLE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. PASSIVE BIOPSY NEEDLE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9733068
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used intra-operatively during a cranial biopsy procedure.It was reported that after registering the patient and switching to navigation mode, where the subsequent trajectory creation for the optical biopsy entry took place, the navigation could not display the biopsy needles (the navigation balls on the stealth station s8 system camera were not visible).The balls on the needle were fixed and did not move.The needles were replaced with two pieces and the same lot number.The site was using digital intercommunication of medicine (dicom) exam, stealth archive exam, and core files.No known impact to patient outcome.There was a 30 minute surgical delay.
 
Additional Manufacturer Narrative
H3, h6: the biopsy needle kit was returned to the manufacturer for analysis.Both biopsy needles had normal tracking when used with a known good system.One of the two inners sleeves was bent.Codes b01, c13 and d02 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PASSIVE BIOPSY NEEDLE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23391540
Report Number1723170-2025-03551
Device Sequence Number18653775
Product Code HAW
UDI-Device Identifier00643169702943
UDI-Public(01)00643169702943(17)250501(10)066512123
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model Number9733068
Device Catalogue Number9733068
Device Lot Number066512123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown